Advertisement

Israel Journal of Mathematics

, Volume 59, Issue 2, pp 234–240 | Cite as

The conjugacy character ofS n tends to be regular

  • Ron M. Adin
  • Avital Frumkin
Article

Abstract

Consider the regular and the conjugacy characters ofS n as vectors in Euclidean space, with the standard inner product. Asn grows, the angle between them tends to zero and the ratio of their lengths tends to one. The two characters have therefore asymptotically similar decompositions into irreducible components.

Keywords

Asymptotic Expansion Finite Group Conjugacy Class Class Function Irreducible Component 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    T. M. Apostol,Introduction to Analytic Number Theory, Springer-Verlag, New York, 1976.MATHGoogle Scholar
  2. 2.
    C. W. Curtis and I. Reiner,Representation Theory of Finite Groups and Associative Algebras, Interscience Publishers, New York, 1962.MATHGoogle Scholar
  3. 3.
    A. Frumkin,Theorem about the conjugacy representation of S n, Isr. J. Math.55 (1986), 121–128.MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    J. Riordan.An Introduction to Combinatorial Analysis, John Wiley & Sons, New York, 1958.MATHGoogle Scholar

Copyright information

© Hebrew University 1987

Authors and Affiliations

  • Ron M. Adin
    • 1
  • Avital Frumkin
    • 1
  1. 1.Institute of MathematicsThe Hebrew University of JerusalemJerusalemIsrael

Personalised recommendations